MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO RECESSED PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO RECESSED PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 3044-0028
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Synovitis (2094)
Date of Event 08/18/2005
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent arthroscopic exam, debridement of the synovium, and lateral release to address patellar impingement.No devices were revised.
 
Additional Manufacturer Narrative
An event regarding malposition involving a scorpio patella was reported.The event was confirmed via medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: the records were not entirely complete, and no dated or sequential radiographs were provided for review.The patient had a primary knee performed and just over 6 months later had an arthroscopy for the it band and patellar tilt.The records gapped until 2012, when after having pain, the patient had a revision for a loose femur.She did well initially, but 1 ½ years later was seen for pain and instability and ultimately underwent an arthroscopy after an aspiration showed metal stained fluid.She then underwent revision of the femur, and it was found that she had broken the femoral stem at the junction with the threads.It was commented that the failure could represent corrosion.The revision became infected and she underwent a wash out and polyethylene exchange 6 months later.No records were provided for the later claims of another extensor mechanism disruption and revision and/or two stage revision thereafter.No additional materials were presented for review.Event confirmation: two arthroscopy procedures can be confirmed.A revision for a loose femur can be confirmed.A second revision for a loose femur and fracture of a femoral stem can be confirmed.The reason for the stem fracture cannot be confirmed.The two staged revision to competitor components cannot be confirmed.Root cause: the root cause for arthroscopy #1 was anterior knee pain, it band tendonitis and patellar tilt.The cause of the first femoral revision was loosening but a root cause cannot be attributed.The root cause of the second arthroscopy was pain and swelling and presence of metallic debris in aspirated fluid.The root cause of the metal stained fluid was motion at a fractured femoral stem.The root cause of the second revision was femoral loosening and a fractured femoral stem.The root cause of the stem fracture cannot be determined.The root cause of the last procedure, wash out and polyethylene revision, was infection.The root cause of the two stage revision which was not documented would presumed to be infection." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced, for the same device and same patient.Therefore, no lot commonality trend is necessary.Conclusions: it was reported that the patient underwent arthroscopic exam, debridement of the synovium, and lateral release to address patellar impingement.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO RECESSED PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17928591
Report Number0002249697-2023-01187
Device Sequence Number15061739
Product Code JWH
UDI-Device Identifier07613327033793
UDI-Public07613327033793
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K863668
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2009
Device Catalogue Number3044-0028
Device Lot NumberR965
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight113 KG